MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G50141
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while advancing the flexor shuttle guiding sheath by radial path during an unspecified procedure, resistance was encountered due to the lack of sliding.The customer felt that there was no hydrophilic coating on the sheath.It was noted that withdrawal of the sheath was difficult.The sheath reportedly broke five (5) centimeters (cm) from the hub while outside of the patient's artery.Another flexor shuttle guiding sheath was utilized to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient experienced trauma to the artery, and a hematoma.No adverse effects have been reported due to this occurrence.Additional information regarding details of the procedure and patient outcome have been requested; however, additional information is not available.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the sheath tubing was separated into two pieces.The sheath tubing was frayed at the separation site, and appeared to be stretched.Also, a kink was noted a distance of 1.6 cm from the proximal end of the distal segment.The presence of hydrophilic coating was verified under fluorescent brightener, and it was observed that the coating was present for 25.6 cm on the distal portion of the sheath - which lies within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7408259
Report Number1820334-2018-00564
Device Sequence Number13598529
Product Code DYB
UDI-Device Identifier00827002501416
UDI-Public(01)00827002501416(17)200821(10)8157930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberG50141
Device Catalogue NumberKSAW-6.0-38-110-RB-SHTL-HC
Device Lot Number8157930
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer05/25/2018
03/25/2020
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date06/04/2018
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;